Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 31, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 6, 1999, 4:01 PM CDT for Mercer County, Illinois. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1999, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 6, 1999, 4:50 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Mercer County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:04 PM CDT | Hail 0.75 | Viola, IL | |
| Jun 6, 4:15 PM CDT | Thunderstorm Wind 55 | Aledo, IL | Several tree limbs downed. A large tree was blown down onto a baseball field. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
099 WFUS1 KMLI 062105 RRA TORMLI ILC131-062150- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 401 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * TORNADO WARNING FOR... MERCER COUNTY IN NORTHWESTERN ILLINOIS * UNTIL 450 PM CDT * AT 400 PM CDT... AREA LAW ENFORCEMENT INDICATED A TORNADO KEITHBURG. .. MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MANNON AT 4:10 PM CDT ALEDO AT 4:15 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR NICHOLS/FERRY &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:50 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 6, 2:50 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 250 PM CDT SUN JUN 6 1999 NOT MUCH TIME TO GET INTO DETAIL WITH ONGOING SVR WX. MAIN CONCERNS ARE WITH POTENTIAL FOR FLASH FLOODING TNGT AND PCPN CHCS TOMORROW. UPR LOW OVR SD WITH S/WV EJECTG NEWD ACRS MDWST. CAP BASICALLY GONE AS STG LIFT AND COLD AIR ALOFT ASSOCD WITH S/WV TRIGGERING STG/SVR TSTMS. TSTMS QUICKLY GOING SVR WITH CAPES GENERALLY AOA 4000 J/KG. CNVCTN EXTDG SWWD ACRS MO/KS/OK/N TX IN WELL DEFINED MOISTURE/INSTABILITY AXIS AND AHEAD OF WEAK CDFNT. RADAR SHOWG PLENTY OF OUTFLOW BOUNDARIES BEING LAYED DOWN BY TSTMS AND THESE WL BE KEY FOR TOMORROW/S FCST. MDLS TAKE BULK OF LIFT/CONVERGENCE JUST E OF RVR BY 12Z MONDAY. CONCERNS ABOUT TRAINING OF ECHOES AND POTENTIAL FOR FLASH FLOODING. LTST FFG VALUES AVERAGING 1.0-1.5 IN/HR AND 2.0-2.5 IN/3 HR. SOME AREAS WL MEET OR EXCEED AND CAN BE COVERED WITH URBAN/SMALL STREAM AND PERHAPS FLASH FLOOD...BUT NOT EXPCTG COVERAGE TO BE WIDESPREAD ENUF TO WARRANT WATCH. TSTMS ALSO MOVG AT A GUD CLIP SO EVEN THOUGH RAINS ARE REAL HVY THEY ARE GENERALLY NOT LASTING TOO LONG. CNVCTN FIRING OVR WRN/CNTRL IA LIFTING RAPIDLY NEWD AND SHUD MAINLY STAY TO OUR N AND W. MDLS TRY AND DRY THINGS OUT TOMORROW...BUT AS ELUDED TO BY NCEP... MDLS ARE NOT HANDLG CNTRL/SRN PLNS CNVCTN VERY WELL AT ALL. ANY MCV/S THAT MIGHT BE SPUN UP FM ACTVTY NOT CAUGHT BY MDLS THEREFORE CONFIDENCE IS LOW ON FCST. WUD THINK ANY BOUNDARIES WL LKLY SET UP ALG AND E OF RVR SO ANY POPS WUD BE CONFINED TOO THOSE AREAS. BEYOND...UPR RDG EXPCTD TO BUILD OVR AREA INTO MIDWEEK WITH TROF OVR WRN US. PERHAPS SLIGHT BREAK FM HUMIDITY TOMORROW BUT THERMAL RDG FCST TO SLIDE E OF AREA BY TUES BRINGG RETURN OF HOT/HUMID CONDITIONS. MDLS CONT WITH WRN US TROF AND ERN US HIGH WITH AREA CAUGHT IN BETWEEN. MEDIUM RANGE MDLS IN GENERAL AGREEMENT ON EJECTG SECNDRY LOW ACRS NRN PLNS WED/THURS WITH FNTL BNDRY SAGGING INTO AREA. THEREFORE WL KEEP POPS FOR THURS AND INTRODUCE FOR FRIDAY. .DVN... IA...SEVERE THUNDERSTORM WATCH TIL 6 PM CDT IAZ040>042-051>054-063>068-076>078 IL...SEVERE THUNDERSTORM WATCH TIL 8 PM CDT ILZ001-002-007-009-015>018-024 05 p
In the hours before
Special weather statement, Jun 6, 3:40 PM CDT, 21 minutes before
IAZ042-068-ILZ015-062110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 PM CDT SUN JUN 6 1999 ...URBAN FLOODING ON THE DECLINE... HEAVY RAIN HAS EXITED THE DUBUQUE AND QUAD CITIES URBAN AREAS...AND THE THREAT OF FURTHER URBAN FLOODING HAS DIMINISHED AS A RESULT. THUS...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 4 PM. ADDITIONAL THUNDERSTORMS IN SOUTHEAST IOWA AND WEST-CENTRAL ILLINOIS COULD MOVE INTO THE QUAD CITIES LATER THIS AFTERNOON AND RESULT IN ADDITIONAL HEAVY RAIN. STAY TUNED FOR MORE INFORMATION AS THE STORMS APPROACH. WOLF
Special weather statement, Jun 6, 3:40 PM CDT, 21 minutes before
IAZ042-068-ILZ015-062110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 PM CDT SUN JUN 6 1999 ...URBAN FLOODING ON THE DECLINE... HEAVY RAIN HAS EXITED THE DUBUQUE AND QUAD CITIES URBAN AREAS...AND THE THREAT OF FURTHER URBAN FLOODING HAS DIMINISHED AS A RESULT. THUS...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 4 PM. ADDITIONAL THUNDERSTORMS IN SOUTHEAST IOWA AND WEST-CENTRAL ILLINOIS COULD MOVE INTO THE QUAD CITIES LATER THIS AFTERNOON AND RESULT IN ADDITIONAL HEAVY RAIN. STAY TUNED FOR MORE INFORMATION AS THE STORMS APPROACH. WOLF
Local storm report, Jun 6, 3:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM DAVENPORT IA 1 INCH HAIL
06/06/99 SCOTT ON I-80 NEAR NW BLVDLocal storm report, Jun 6, 3:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM DAVENPORT IA 1 INCH HAIL
06/06/99 SCOTT ON I-80 NEAR NW BLVDLocal storm report, Jun 6, 3:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM SAVANNA IL 83 MPH TSTM GUST
06/06/99 CARROLL 15 INCH DIAMETER TREES
UPROOTEDLocal storm report, Jun 6, 3:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM SAVANNA IL 83 MPH TSTM GUST
06/06/99 CARROLL 15 INCH DIAMETER TREES
UPROOTEDThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:36 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 34 min |
| Jun 6, 2:26 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 49 min |
| Jun 6, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 50 min |
| Jun 6, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 50 min |
| Jun 6, 2:46 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Warren | 34 min |
| Jun 6, 3:13 PM CDT | Tornado Warning | DVN | Stephenson | 47 min |
| Jun 6, 3:22 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 48 min |
| Jun 6, 3:39 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 46 min |
| Jun 6, 3:56 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 49 min |
| Jun 6, 4:18 PM CDT | Tornado Warning | DVN | Warren | 37 min |
| Jun 6, 4:51 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 34 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.